Oklahoma, 2017Tornadoes and Hail in Oklahoma, May 27 to 28, 2017
May 27 to 28, 2017 · NWS TSA · 60 events in 16 counties and zones
Strong to severe thunderstorms developed during the late afternoon hours of the 27th along and ahead of a cold front that was moving into eastern Oklahoma. Very unstable air over the area, combined with strong deep-layer wind shear, resulted in widespread severe weather to develop.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $397,000
- Crop damage
- None recorded
- Events
- 60
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms developed during the late afternoon hours of the 27th along and ahead of a cold front that was moving into eastern Oklahoma. Very unstable air over the area, combined with strong deep-layer wind shear, resulted in widespread severe weather to develop. Several tornadoes, hail up to softball size, and damaging wind gusts occurred with the strongest storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 27, 4:20 PM CST, 20 minutes earlier.
Area forecast discussion, May 27, 4:20 PM CST, 20 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
520 PM CDT Sat May 27 2017
.DISCUSSION...
The 00Z TAF discussion is included below.
&&
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
An extremely unstable airmass over the region ahead of a cold
front and dryline will set the stage for numerous severe
thunderstorms over the region this TAF period. The most likely
time window at each site was the time frame used in the Tempo
groups. VFR conditions will prevail outside of storms this
evening, with IFR potential if storms hit the airports. MVFR and
possibly even IFR cigs will overspread the region behind the
front, with a trend toward VFR on Sunday as cooler and drier air
in the low levels moves into the region.
Lacy
&&
.PREV DISCUSSION... /Issued 259 PM CDT Sat May 27 2017/
DISCUSSION...
Conditions are prime for significant severe weather later this
afternoon and overnight across eastern Oklahoma and northwest
Arkansas. Extreme instability is currently in place and effective
shear values are supportive of organized updrafts. These
conditions will support all modes of severe weather including
destructive winds, giant hail, and possibly a few strong
tornadoes.
The details on how the eventual convection evolves are less clear
however a likely scenario is of supercells initiating both along
the boundary from NE OK into far NW AR, and further south
along the dryline in south central OK. Currently expanding mid
cloud across central OK is likely a zone of enhanced lift yet to
overspread the region. The capping inversion has continued to
weaken and any further lift along with localized sfc convergence
is expected to spark storm development. Storms further south along
the dryline may be more delayed in development but nevertheless
will also pose significant severe weather potential. The severe
weather threat will continue into the overnight hours awaiting
the passing cold front to clear the area from northwest to
southeast.
The remainder of the forecast is expected to be rather tranquil as
dry weather prevails for early week with increasing thunderstorm
chances for mid to late week. Flow aloft is forecast to weaken
considerably as the westerlies lift well north thus reducing the
severe weather potential.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 65 81 58 87 / 60 10 0 0
FSM 71 83 60 87 / 70 10 0 0
MLC 67 80 57 86 / 70 10 0 0
BVO 62 81 53 87 / 40 10 0 10
FYV 64 77 51 82 / 70 10 0 0
BYV 66 78 54 82 / 70 10 0 0
MKO 66 79 57 86 / 70 10 0 0
MIO 64 80 54 84 / 60 10 0 10
F10 66 80 57 86 / 60 10 0 0
HHW 71 81 61 87 / 80 20 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday morning for OKZ049-053-067>076.
AR...Flood Watch through Sunday morning for ARZ001-002-010-011-019-
020-029.
&&
AVIATION...30Hazardous weather outlook, May 27, 3:57 PM CST, 43 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
457 PM CDT Sat May 27 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
457 PM CDT Sat May 27 2017
...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT FOR EASTERN OKLAHOMA
AND WESTERN ARKANSAS...
...SIGNIFICANT SEVERE WEATHER LIKELY TONIGHT WITH DESTRUCTIVE
WINDS AND LARGE HAIL WITH A FEW STRONG TORNADOES POSSIBLE...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This afternoon and Tonight.
TORNADO.
RISK...Elevated.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Late afternoon.
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Late afternoon.
AREA AT GREATEST RISK...Along and north of Interstate 44 through early evening,
then along and south of Interstate 44 tonight.
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Early evening.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Early evening.
DANGEROUS HEAT.
RISK...Limited.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing.
DISCUSSION...
Latest surface mesoanalysis shows boundary across far northeast
Oklahoma. OK mesonet observations and radar data suggest
convective towers are developing along a line from just north of
Vinita southwest toward central Osage County - near Pawhuska. We
are monitoring this area for first development this afternoon.
Elevated showers and storms are approaching from central Oklahoma
with a few lightning strikes noted. The cap has held strong to
this point but once the cap is breached, explosive storm
development is likely given extreme instability in place. All
modes of severe will be likely, including very large hail,
damaging wind gusts and tornadoes.
Eventually, storms will increase in coverage and likely
transition toward a damaging wind threat by mid to late evening as
they develop southeastward. Additionally, an axis of heavy
rainfall is likely from northwest Arkansas through eastern
Oklahoma. Recent heavy rainfall may allow for rapid onset flash
flooding in a few locations.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Regional Spotter Network has been activated.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...Thunderstorm Potential.
MONDAY and TUESDAY...No Hazards.
WEDNESDAY through FRIDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Storms will begin to shift southeast of the region Sunday morning
with dry conditions on Monday and Tuesday. Low thunderstorm
chances return mid to late week, with limited additional severe
weather potential.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
A Tornado Watch is in effect through midnight for all of eastern
Oklahoma and western Arkansas. Initiation of storms is expected
within the next hour or so. The holiday weekend will provide
numerous outdoor exposures which will further increase the
potential for a rapid safety response. Outdoor activities may need
to be cancelled this evening, especially if you are unable to
quickly move indoors to a substantial shelter.
weather.gov/tulsa Contains additional information.
CORFIDIEvent by event
43 hail, 14 thunderstorm wind, 3 tornado. Local standard time, as filed.
Hail, Ottawa
- When
- May 27, 4:40 PM CST
- Where
- Ottawa County, 0.34 mi SSE of Miami
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Reported by
- COOP Observer
- Coordinates
- 36.876, -94.878
Hail, Ottawa
- When
- May 27, 4:46 PM CST
- Where
- Ottawa County, 6 mi W of Miami
- Measured
- 0.88 in hail
- Reported by
- Storm Chaser
- Coordinates
- 36.880, -94.989
Hail, Ottawa
- When
- May 27, 5:20 PM CST
- Where
- Ottawa County, 0.47 mi SSE of Wyandotte
- Measured
- 1.75 in hail
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 36.794, -94.725
Hail, Ottawa
- When
- May 27, 5:30 PM CST
- Where
- Ottawa County, 3 mi N of Fairland
- Measured
- 2 in hail
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 36.793, -94.850
Hail, Osage
- When
- May 27, 5:30 PM CST
- Where
- Osage County, 3.09 mi WNW of Okesa
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- Park/Forest Service
- Coordinates
- 36.740, -96.180
Hail, Ottawa
- When
- May 27, 5:45 PM CST
- Where
- Ottawa County, Wyandotte
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 36.800, -94.730
Hail, Washington
- When
- May 27, 5:51 PM CST
- Where
- Washington County, 1 mi S of (Bvo)bartlesville Ar
- Measured
- 1.25 in hail
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 36.756, -96.019
Hail, Nowata
- When
- May 27, 6:03 PM CST
- Where
- Nowata County, 9 mi WNW of Nowata
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.750, -95.780
Hail, Nowata
- When
- May 27, 6:16 PM CST
- Where
- Nowata County, Nowata
- Measured
- 1.75 in hail
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 36.700, -95.630
Hail, Nowata
- When
- May 27, 6:22 PM CST
- Where
- Nowata County, 1 mi S of Nowata
- Measured
- 1.25 in hail
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 36.685, -95.630
Hail, Rogers
- When
- May 27, 6:39 PM CST
- Where
- Rogers County, 4.59 mi WSW of Catale
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 36.555, -95.460
Hail, Rogers
- When
- May 27, 6:40 PM CST
- Where
- Rogers County, 3.74 mi SW of Catale
- Measured
- 2 in hail
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 36.536, -95.432
Hail, Rogers
- When
- May 27, 6:45 PM CST
- Where
- Rogers County, 3.46 mi SW of Catale
- Measured
- 2.5 in hail
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 36.540, -95.430
Hail, Craig
- When
- May 27, 6:47 PM CST
- Where
- Craig County, 3 mi W of White Oak
- Measured
- 1.25 in hail
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.620, -95.324
Hail, Craig
- When
- May 27, 6:57 PM CST
- Where
- Craig County, 4.43 mi SE of White Oak
- Measured
- 1.25 in hail
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 36.570, -95.220
Hail, Craig
- When
- May 27, 7:00 PM CST
- Where
- Craig County, 6.27 mi SSE of White Oak
- Measured
- 2 in hail
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 36.538, -95.221
Hail, Creek
- When
- May 27, 7:13 PM CST
- Where
- Creek County, 3 mi S of Milfay
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.707, -96.570
Hail, Craig
- When
- May 27, 7:13 PM CST
- Where
- Craig County, 9.6 mi SE of Vinita Arpt
- Measured
- 1.25 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 36.525, -95.024
Hail, Craig
- When
- May 27, 7:15 PM CST
- Where
- Craig County, 6.18 mi SSE of White Oak
- Measured
- 1.25 in hail
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.540, -95.220
Tornado, Okfuskee
- When
- May 27, 7:20 PM CST to 7:26 PM CST
- Where
- Okfuskee County, 1.51 mi SSW of Micawber to 1.64 mi SE of Micawber
- Rating
- EF0
- Path length
- 2.1 mi
- Path width
- 100 yd
- Reported by
- Storm Chaser
- Coordinates
- 35.601, -96.534
Storm chasers observed a tornado over open country for about six minutes. An NWS ground survey team was unable to find any damage from the tornado, mainly due to the fact the tornado was over terrain that was inaccessible by roads. Storm chaser photos and video did show some debris occasionally in the tornadic circulation, most likely from trees.
Hail, Delaware
- When
- May 27, 7:30 PM CST
- Where
- Delaware County, 0.9 mi N of Grove
- Measured
- 1.25 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 36.593, -94.769
Hail, Okfuskee
- When
- May 27, 7:39 PM CST
- Where
- Okfuskee County, 1 mi NE of Welty
- Measured
- 2 in hail
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 35.630, -96.387
Hail, Okfuskee
- When
- May 27, 7:44 PM CST
- Where
- Okfuskee County, 1 mi E of Welty
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.620, -96.382
Hail, Creek
- When
- May 27, 7:49 PM CST
- Where
- Creek County, 5 mi NW of Sapulpa
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.051, -96.163
Hail, Creek
- When
- May 27, 7:50 PM CST
- Where
- Creek County, 4 mi NW of Sapulpa
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.041, -96.151
Hail, Creek
- When
- May 27, 7:50 PM CST
- Where
- Creek County, 1 mi N of Sapulpa
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.014, -96.100
Hail, Okfuskee
- When
- May 27, 7:53 PM CST
- Where
- Okfuskee County, 3 mi NW of Mason
- Measured
- 3 in hail
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 35.601, -96.408
Hail, Okfuskee
- When
- May 27, 7:53 PM CST
- Where
- Okfuskee County, 2 mi SSE of Welty
- Measured
- 4.25 in hail
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 35.593, -96.386
Hail, Tulsa
- When
- May 27, 7:53 PM CST
- Where
- Tulsa County, 3 mi S of Sand Spgs
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.107, -96.120
Hail, Okfuskee
- When
- May 27, 7:54 PM CST
- Where
- Okfuskee County, 1 mi W of Okfuskee
- Measured
- 2.75 in hail
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 35.600, -96.248
Tornado, Okfuskee
- When
- May 27, 7:55 PM CST to 8:02 PM CST
- Where
- Okfuskee County, 3.04 mi W of Mason to 2.59 mi WSW of Mason
- Rating
- EFU
- Path length
- 0.6 mi
- Path width
- 100 yd
- Reported by
- Storm Chaser
- Coordinates
- 35.566, -96.424
Storm chasers observed a tornado over open country. An NWS storm survey team found no damage associated with the tornado, mainly due to the fact it remained over terrain that was inaccessible by road. An unmanned aircraft system (UAS) piloted by researchers from the Oklahoma State University flew the suspected area where the tornado occurred but data obtained were inconclusive.
Thunderstorm Wind, Tulsa
- When
- May 27, 7:57 PM CST
- Where
- Tulsa County, 1.06 mi S of Prattville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.105, -96.117
Thunderstorm wind gusts were estimated to near 60 mph on Highway 97 near W 41st Street in Sand Springs.
Hail, Tulsa
- When
- May 27, 7:57 PM CST
- Where
- Tulsa County, 1.1 mi S of Prattville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.104, -96.117
Hail, Tulsa
- When
- May 27, 8:15 PM CST
- Where
- Tulsa County, 1.07 mi NE of West Tulsa
- Measured
- 1.5 in hail
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 36.160, -96.005
Hail, Mayes
- When
- May 27, 8:26 PM CST
- Where
- Mayes County, 2 mi ESE of Pryor
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.289, -95.287
Hail, Rogers
- When
- May 27, 8:30 PM CST
- Where
- Rogers County, 6.81 mi NNW of Catoosa
- Measured
- 0.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 36.270, -95.800
Thunderstorm Wind, Okfuskee
- When
- May 27, 8:45 PM CST
- Where
- Okfuskee County, Okemah
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.430, -96.300
Strong thunderstorm wind blew down trees in Okemah.
Hail, Creek
- When
- May 27, 8:48 PM CST
- Where
- Creek County, 3 mi S of Milfay
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.707, -96.570
Hail, Okmulgee
- When
- May 27, 9:06 PM CST
- Where
- Okmulgee County, 3 mi W of Schulter
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.520, -96.003
Thunderstorm Wind, Okmulgee
- When
- May 27, 9:09 PM CST
- Where
- Okmulgee County, 3.35 mi NW of Naddock
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.582, -95.915
The Oklahoma Mesonet station southeast of Okmulgee measured 60 mph thunderstorm wind gusts.
Thunderstorm Wind, Okmulgee
- When
- May 27, 9:25 PM CST
- Where
- Okmulgee County, 0.64 mi NW of Morris
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.606, -95.858
Strong thunderstorm wind blew down trees, some of which blocked roads in and around Morris.
Hail, Craig
- When
- May 27, 10:03 PM CST
- Where
- Craig County, 0.72 mi S of Vinita
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.640, -95.152
Hail, Craig
- When
- May 27, 10:05 PM CST
- Where
- Craig County, 3 mi N of White Oak
- Measured
- 2.75 in hail
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 36.663, -95.270
Hail, Craig
- When
- May 27, 10:08 PM CST
- Where
- Craig County, Vinita
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 36.650, -95.150
Thunderstorm Wind, Muskogee
- When
- May 27, 10:15 PM CST
- Where
- Muskogee County, 0.65 mi S of Webbers Falls
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 35.511, -95.131
Strong thunderstorm wind damaged the roof of a home.
Thunderstorm Wind, Sequoyah
- When
- May 27, 10:30 PM CST
- Where
- Sequoyah County, 1.09 mi SE of Sallisaw
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 35.458, -94.787
Strong thunderstorm wind blew down a tree onto a home.
Hail, Craig
- When
- May 27, 10:33 PM CST
- Where
- Craig County, Bluejacket
- Measured
- 2.5 in hail
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 36.800, -95.070
Tornado, Sequoyah
- When
- May 27, 10:45 PM CST to 10:46 PM CST
- Where
- Sequoyah County, 0.92 mi NW of Short to 1.43 mi NE of Short
- Rating
- EF1
- Path length
- 1.6 mi
- Path width
- 625 yd
- Continued into
- Crawford, Ar (TSA)
- Reported by
- NWS Storm Survey
- Coordinates
- 35.580, -94.491
This is the first segment of a two segment tornado. In Sequoyah County, this tornado uprooted trees and snapped large tree limbs as it moved east-northeast, crossing into Crawford County, Arkansas west of Uniontown. Based on this damage, maximum estimated wind in this segment of the tornado was 90 to 100 mph.
Hail, Ottawa
- When
- May 27, 10:49 PM CST
- Where
- Ottawa County, Miami
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.880, -94.880
Hail, Ottawa
- When
- May 27, 10:55 PM CST
- Where
- Ottawa County, Miami
- Measured
- 1.5 in hail
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 36.880, -94.880
Thunderstorm Wind, Le Flore
- When
- May 27, 11:00 PM CST
- Where
- Le Flore County, 1.06 mi NW of Hodgen
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.842, -94.632
Strong thunderstorm wind blew down trees.
Hail, Ottawa
- When
- May 27, 11:15 PM CST
- Where
- Ottawa County, 5.88 mi NNE of Peoria
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 36.998, -94.627
Thunderstorm Wind, Pushmataha
- When
- May 27, 11:25 PM CST
- Where
- Pushmataha County, 0.72 mi NW of Clayton
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.589, -95.357
Thunderstorm wind gusts were estimated to near 70 mph.
Thunderstorm Wind, Pushmataha
- When
- May 27, 11:31 PM CST
- Where
- Pushmataha County, 0.59 mi NW of Clayton
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.587, -95.357
Strong thunderstorm wind blew down trees.
Thunderstorm Wind, Le Flore
- When
- May 27, 11:41 PM CST
- Where
- Le Flore County, 3 mi NW of Whitesboro
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.711, -94.917
Thunderstorm wind gusts were estimated to 60 mph.
Thunderstorm Wind, Le Flore
- When
- May 27, 11:45 PM CST
- Where
- Le Flore County, 0.91 mi NNW of Whitesboro
- Measured
- 68 kt (78 mph) measured gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.693, -94.885
Thunderstorm wind gusts were measured to 78 mph. Trees and power lines were blown down.
Thunderstorm Wind, Le Flore
- When
- May 27, 11:50 PM CST
- Where
- Le Flore County, 0.34 mi ENE of Talihina
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.752, -95.045
Thunderstorm wind gusts were estimated to 60 mph.
Thunderstorm Wind, Le Flore
- When
- May 28, 12:10 AM CST
- Where
- Le Flore County, 0.83 mi W of Hontubby
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 34.851, -94.565
Thunderstorm wind gusts were estimated to 60 mph.
Hail, Le Flore
- When
- May 28, 12:13 AM CST
- Where
- Le Flore County, 1.2 mi ESE of Big Cedar
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.646, -94.649
Thunderstorm Wind, Le Flore
- When
- May 28, 12:20 AM CST
- Where
- Le Flore County, 2.99 mi NNE of Hicks
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 34.790, -94.480
Strong thunderstorm wind blew the roof off of a barn.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Tennessee, May 27, 2017$2.0 million · 2.25 in hail · 62 events
- Hail and Damaging Winds in Tennessee, May 27, 2017$10 million · 1 in hail · 24 events
- Heat in Washington, May 27, 20171 death · 1 event
- Damaging Winds in Mississippi, May 27 to 28, 2017$1.2 million · 60 kt wind · 20 events
- Tornadoes and Flash Flooding in Oklahoma, May 27 to 28, 20171 injured · $45,000 · 4 in hail · 66 events
- Tornado and Flood in Missouri, May 27, 20172 injured · $193,000 · EF0 · 20 events
- Hail and Damaging Winds in Arkansas, May 27, 2017$605,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Arkansas, May 27 to 28, 2017$216,000 · 2 in hail · 25 events
- Flash Flooding and Hail in Kentucky, May 27, 2017$200,000 · 1 in hail · 23 events
- Hail and Damaging Winds in Kentucky, May 27, 2017$142,000 · 1.85 in hail · 30 events
- Hail and Damaging Winds in Illinois, May 27, 2017$182,000 · 1.75 in hail · 11 events
- Hail and Damaging Winds in Alabama, May 27 to 28, 2017$20,000 · 1 in hail · 51 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 701989, 701990, 701991, 701992, 701993, 701994, 701995, 701996, 701997, 701998, 701999, 702000, 702001, 702002, 702003, 702004, 702005, 702006, 702007, 703526, 702008, 702009, 702010, 702011, 702012, 702013, 702014, 702015, 702016, 702017, 703531, 702018, 703979, 702019, 702023, 702024, 702025, 702026, 702027, 702028, and more.